Skip to Main content Skip to Navigation
Journal articles

Reduced chaos decomposition with random coefficients of vector-valued random variables and random fields

Abstract : We develop a stochastic functional representation that is adapted to problems involving various forms of epistemic uncertainties including modeling error and data paucity. The new representation builds on the polynomial Chaos decomposition and eventually yields a Karhunen-Loeve expansion with random multiplicative coefficients. In this expansion, one set of uncertainty is captured in the usual manner, as uncorrelated scalar random variables. Another component of the uncertainty, statistically independent from the first, is captured by constructing the, usually deterministic, functions in the KL expansion as random functions. We think of the first set of uncertainties as associated with a coarse scale model, and of the second set as associated with subscale fluctuations not captured in the coarse scale description.
Complete list of metadatas

Cited literature [23 references]  Display  Hide  Download

https://hal-upec-upem.archives-ouvertes.fr/hal-00684487
Contributor : Christian Soize <>
Submitted on : Monday, April 2, 2012 - 11:33:49 AM
Last modification on : Thursday, March 19, 2020 - 11:52:03 AM
Long-term archiving on: : Monday, November 26, 2012 - 12:36:09 PM

File

publi-2009-CMAME-198_21-26_192...
Files produced by the author(s)

Identifiers

Collections

Citation

Christian Soize, R. Ghanem. Reduced chaos decomposition with random coefficients of vector-valued random variables and random fields. Computer Methods in Applied Mechanics and Engineering, Elsevier, 2009, 98 (21-26), pp.1926-1934. ⟨10.1016/j.cma.2008.12.035⟩. ⟨hal-00684487⟩

Share

Metrics

Record views

505

Files downloads

1146